MAUDE Adverse Event Report: AESCULAP AG VEGA PS+ GLIDING SURFACE T2/2+ 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG VEGA PS+ GLIDING SURFACE T2/2+ 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX220
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Implant Pain (4561); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported to aesculap inc.That an vega knee implant system, comprised of the following components, vega system ps femur f5n left (part #nx011z) (ref.Associated mdr id 2916714-2020-00536), vega system tibia obturator 12mm t1-t3+ (part # nn261z) (ref.Associated mdr id 2916714-2020-00537), a vega system ps tibia plateau t2, cemented implant (part # nx053z) (ref.Associated mdr id 2916714-2020-00538), and a vega system ps+ gliding surface implant 10mm t2/t2+ (part # nx220), was implanted during a primary surgery performed on (b)(6) 2015.According to the complainant, following the primary surgery, the patient experienced knee pain, swelling, difficulty walking, and loosening & instability of the implant, which resulted in a revision surgery being performed on (b)(6) 2018.The cement used during the primary surgery is unknown.No known adverse patient effects occurred as a result of the revision surgery.The complaint device is not available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).Involved components: nx011z - vega system ps femur f5n left lot # 52009719, nn261z - vega system tibia obturator 12mm t1-t3+ lot # 52150497, nx053z - vega system ps tibia plateau t2, cemented implant lot # 52142575, nx220 - vega system ps+ gliding surface implant 10mm t2/t2+ lot # 52119655.

Brand Name
VEGA PS+ GLIDING SURFACE T2/2+ 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10803605
Report Number2916714-2020-00539
Device Sequence Number3773410
Product Code JWH
UDI-Device Identifier04046963811181
UDI-Public4046963811181
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2020
Report Date (Section F) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberNX220
Device Catalogue NumberNX220
Device Lot Number52119655
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/27/2018
Event Location Hospital
Date Report to Manufacturer12/27/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA11/06/2020